Results 1 to 2 of 2

Thread: Maggie

  1. #1
    Join Date
    Oct 2019
    Posts
    1

    Default Maggie

    My Yorkie. is 13 yrs old.She was diagnosed with Atypical Cushings about a year ago and has been on Vetoryl all that time. She takes 20 mg twice a day.Her stomach is huge,she drinks water all the time,and urinates constantly. Now the vet wants to change her medication,and do a ultrasound.Her right side front and back legs give out and she doesn’t want to go up and down stairs.We are going to get a second opinion.I don’t know what to do,she doesn’t seem to be in pain.

  2. #2
    Join Date
    Apr 2009
    Location
    Georgia
    Posts
    14,067

    Default Re: Maggie

    Hello, and welcome to you and little Maggie! First off, I want to let you know that I have manually approved your membership, so you can disregard any email you may receive requesting you to confirm your membership intention.

    Turning to Maggie, I must tell you that we are not vets, but based on the info you’ve given us so far, I’m very concerned about Maggie’s treatment during this past year. The diagnosis of “Atypical Cushing’s” means that a dog’s cortisol level falls within normal range, but other adrenal hormones are elevated. There remains a good deal of debate as to the significance and best treatment approach for such elevations. Although Vetoryl is sometimes prescribed, it is not the most common treatment. And in Maggie’s case, my biggest worry is that a total of 40 mg. per day is an enormous dose for a tiny dog like a Yorkie, especially if her cortisol was/is not elevated to begin with! A dose of that size could be driving her cortisol level way too low, or imbalancing important blood chemistry levels. Both of these conditions can become life-threatening. Taking that drug, she should be undergoing regular monitoring blood tests, including ACTH stimulation tests as well as blood chemistries. Has this been done? If so, it will help us a lot if you can obtain copies of the exact numerical results. If this hasn’t been done, it is dangerous to continue the Vetoryl at any dose and I endorse your intention to seek a second opinion, as soon as possible.

    Can you tell us more about her initial diagnosis — the symptoms that prompted it, as well as the testing that led to starting the Vetoryl? Once again, any actual numerical results that you can give us will be very helpful. It may be the case that we’re missing some important puzzle pieces right now. But again, based on what you’ve told us so far, I’m really worried about Maggie’s situation. We’re really glad you’ve found us, and will be anxious to learn more about your little girl.

    Marianne

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •